MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Type of Reportable Event Death
Event or Problem Description
It is reported that 3 weeks following a persistent atrial fibrillation ablation procedure, the patient developed an atrioesophageal fistula and died.During the procedure, which was done after a former pulmonary vein isolation procedure, the physician reports a difficult transseptal puncture during the procedure.A pericardial effusion was suspected so the transesophageal echocardiogram (tee) probe was used throughout the procedure to continually monitor for an effusion.The pulmonary veins were isolated and the physician decided to make an isolation of the posterior box and an anterior mitral line from the mitral annulus to the right pulmonary superior vein.It was not possible to use the esophageal temperature monitoring probe because of the presence of the tee probe during the entire procedure.The procedure was completed with no effusion being detected.A thoracic scan was performed later that day which was also negative for any effusion.Three weeks post-procedure, the patient was admitted to the emergency room for bloody vomiting and fever.A gastroscopy was requested without using air insufflations but co2.The gastroscopy showed a perforation in the esophagus that could be done with the tee probe.A thoracic scan was also performed and was reassuring.The patient was admitted to the icu.Another scan and gastroscopy were done and both were reassuring.The next day, another gastroscopy was ordered but was done with air inflating because the former gastroscopy showed an esophageal perforation.Later that day, a new thoracic scan was ordered and showed a large amount of air in the brain.It is now believed that a fistula was created between the left atrium and the esophagus during the procedure done on (b)(6) 2024.There were no reported performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis; however, the ensite automark files were returned.Analysis of the files indicated no power, temperature, or impedance anomalies during the recorded rf sessions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18977629
Report Number3008452825-2024-00159
Device Sequence Number17651090
Product Code OAE
UDI-Device Identifier05415067027696
UDI-Public(01)05415067027696(10)9242432(17)250228
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberA-TCSE-F
Device Catalogue NumberA-TCSE-F
Device Lot Number9242432
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer08/04/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown